Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 158, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 4:47 PM EDT for Decatur County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 17, 2016, 5:10 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2713 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WUUS52 KTAE 172047
SVRTAE
GAC087-172130-
/O.NEW.KTAE.SV.W.0158.160617T2047Z-160617T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DECATUR COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 530 PM EDT
* AT 447 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST
BAINBRIDGE...OR 7 MILES NORTHWEST OF BAINBRIDGE...MOVING SOUTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...CLIMAX...BRINSON...HANOVER...
AUSMAC...FOWLSTOWN...LYNN...STEINHAM STORE...DECATUR CO A/P...ELDORENDO
AND CYRENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3099 8438 3094 8438 3072 8451 3082 8473
3088 8476 3098 8476 3107 8470
TIME...MOT...LOC 2047Z 294DEG 11KT 3097 8467
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGAN1 follow-up statement
193
WWUS52 KTAE 172110
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT FRI JUN 17 2016
GAC087-172120-
/O.CAN.KTAE.SV.W.0158.000000T0000Z-160617T2130Z/
DECATUR GA-
510 PM EDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DECATUR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN GEORGIA.
LAT...LON 3099 8438 3094 8438 3072 8451 3082 8473
3088 8476 3098 8476 3107 8470
TIME...MOT...LOC 2108Z 294DEG 11KT 3094 8459
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:00 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 17, 4:00 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT FRI JUN 17 2016
.NEAR TERM [Through Tonight]...
Convection got off to a late morning start across the Florida big
bend area and has been concentrated across the Florida counties
through early afternoon. An expansive outflow boundary can be seen
on the TLH 88-D moving northward into southern Georgia with storms
firing along and ahead of it with storms moving generally
southeastward. The risk of severe weather is increasing with
increasing instability and mid level lapse rates. Adding to the mix
is a complex of storms developing across northern Mississippi
eastward to northern Georgia currently and moving southeastward.
Local models have a good handle on this complex as it chugs
southeastward toward our CWA. Timing of these storms entering our
Alabama counties is around 22Z then entering our western Florida
counties an hour or so later. Given the thermodynamic profile,
damaging winds is the main threat followed by large hail. SPC has
issued a SEVERE THUNDERSTORM WATCH for our southeast Alabama
counties through 9 PM CDT. It is possible that a local extension of
this watch may be needed for our western Florida counties this
evening. Instability will wane after sunset with an overall
weakening of convection by late evening.
.SHORT TERM [Saturday Through Sunday Night]...
A cold front will be situated across the CWA Saturday morning and
sink south of the area by Saturday night. Enough moisture and
instability will remain for convection to develop Saturday. Hi-res
models clearly show the focus in the southern half of the CWA
while other models suggest potential extending further north. Have
kept the highest PoPs (40-50%) for Saturday across the southern
part of the CWA with 20-30% across the north. By Sunday, high
pressure builds into the CWA from the mid-Atlantic, bringing drier
air into the CWA, with convection mainly limited to the marine
area.
Maximum temperatures through the short term will be near to below
normal.
.LONG TERM [Monday Through Friday]...
Surface high pressure will dominate initially in the long term
with dry conditions across the CWA. This will weaken some mid-week
as a front sinks into the TN valley. Rain chances will return for
late in the week as the front sinks southward.
&&
.AVIATION [Through 18Z Saturday]...
Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.
&&
.MARINE...
Moderate westerly winds will continue through tonight with small
craft exercise caution conditions. Winds will increase Saturday
night to Sunday night with brief Small Craft Advisory conditions
possible. After this, winds and seas will remain lower through
the remainder of the week.
&&
.FIRE WEATHER...
A moist airmass will preclude red flag conditions for the next
several days.
&&
.HYDROLOGY...
While widespread flooding is not expected, widespread showers and
thunderstorms are expected this evening with scattered storms
tomorrow. This could lead to localized heavy rainfall with
localized flooding of low lying and poor drainage areas,
especially in urban locations. Significant rises on local rivers
are not expected. Drier conditions are expected beginning
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 88 72 89 69 / 60 50 30 10 10
Panama City 78 85 74 86 73 / 40 40 40 20 10
Dothan 73 86 70 87 67 / 60 30 20 10 0
Albany 72 87 68 87 66 / 70 20 20 10 10
Valdosta 72 86 69 86 65 / 60 50 20 10 0
Cross City 75 89 71 89 68 / 50 50 40 20 0
Apalachicola 78 87 75 87 73 / 40 50 40 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
AL...Severe Thunderstorm Watch until 10 PM EDT /9 PM CDT/ tonight
for Coffee-Dale-Henry-Geneva-Houston.
GA...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McDermott
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...FieuxIn the hours before
Local storm report, Jun 17, 3:39 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST TELOGIA 30.35N 84.82W
06/17/2016 M63.00 MPH LIBERTY FL BROADCAST MEDIA
WIND GUSTED UP TO 63MPH ON SENSOR AND PEA SIZED HAIL
REPORTED
&&
MCDERMOTTLocal storm report, Jun 17, 3:41 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG HOSFORD 30.39N 84.80W
06/17/2016 LIBERTY FL EMERGENCY MNGR
TREE DOWN ACROSS ROAD
&&
PULLINSpecial weather statement, Jun 17, 3:56 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT FRI JUN 17 2016
FLZ011-013-016-017-026-027-GAZ155-172045-
JACKSON FL-LEON FL-INLAND WAKULLA FL-CALHOUN FL-LIBERTY FL-
GADSDEN FL-SEMINOLE GA-
356 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...WESTERN
GADSDEN...SOUTHEASTERN JACKSON...NORTHWESTERN WAKULLA...NORTHEASTERN
CALHOUN...SOUTHWESTERN LEON...SOUTHWESTERN DECATUR AND SOUTHERN
SEMINOLE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...
AT 356 PM EDT/256 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR CHATTAHOOCHEE TO 23 MILES SOUTHEAST OF BLOUNTSTOWN...AND MOVING
EAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...CHATTAHOOCHEE...GRETNA...JEWEL FIRE TOWER...ROCK BLUFF...
RIVER JUNCTION...HARDIN HEIGHTS...CENTRAL CITY...SYCAMORE...JUNIPER...EAST
CAMP...CLIO...HARDAWAY...VILAS...NIXON GARDEN...LOWRY...HOSFORD...SMITH
CREEK...MOUNT PLEASANT AND POPLAR CAMP.
LAT...LON 3009 8488 3026 8499 3062 8494 3071 8487
3070 8465 3009 8463
TIME...MOT...LOC 1956Z 253DEG 6KT 3065 8479 3019 8477
15-HARRIGANSpecial weather statement, Jun 17, 4:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 435 PM EDT FRI JUN 17 2016 GAZ143-155-156-172100- DECATUR GA-MILLER GA-SEMINOLE GA- 435 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DECATUR...SOUTHEASTERN MILLER AND NORTHEASTERN SEMINOLE COUNTIES UNTIL 500 PM EDT... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WEST BAINBRIDGE...OR 8 MILES NORTHWEST OF BAINBRIDGE...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLQUITT...BAINBRIDGE...DONALSONVILLE...WEST BAINBRIDGE...IRON CITY... BRINSON...SHARPHAGEN...LYNN...BABCOCK...HANOVER...AUSMAC...BOYKIN...STEINHAM STORE...DECATUR CO A/P...ELDORENDO AND CYRENE. LAT...LON 3080 8468 3094 8488 3121 8472 3101 8445 TIME...MOT...LOC 2035Z 217DEG 9KT 3097 8470 15-HARRIGAN
Special weather statement, Jun 17, 4:36 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 436 PM EDT FRI JUN 17 2016 FLZ013-026-172100- CALHOUN FL-LIBERTY FL- 436 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIBERTY AND CENTRAL CALHOUN COUNTIES UNTIL 500 PM EDT/400 PM CDT/... AT 436 PM EDT/336 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BLOUNTSTOWN... MOVING EAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLOUNTSTOWN...ORANGE...BRISTOL...SCOTTS FERRY...HUGH CREEK...RED OAK... MARYSVILLE...DURHAM...WOODS...CLARKSVILLE...ESTIFFANULGA...FRINK...ABE SPRINGS...SHARPSTOWN AND KENNYS MILL. LAT...LON 3029 8529 3048 8526 3047 8495 3021 8500 TIME...MOT...LOC 2036Z 280DEG 5KT 3038 8517 15-HARRIGAN
Special weather statement, Jun 17, 4:45 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 445 PM EDT FRI JUN 17 2016 FLZ016-GAZ156-172130- GADSDEN FL-DECATUR GA- 445 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GADSDEN AND SOUTHWESTERN DECATUR COUNTIES UNTIL 530 PM EDT... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHATTAHOOCHEE...OR 12 MILES NORTHWEST OF QUINCY...MOVING EAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... QUINCY...GREENSBORO...CHATTAHOOCHEE...GRETNA...MOUNT PLEASANT...HARDIN HEIGHTS...DOUGLAS CITY...SAWDUST...SYCAMORE...FACEVILLE...JINKS...ROSEDALE... HARDAWAY AND RECOVERY. LAT...LON 3059 8487 3078 8481 3078 8453 3050 8459 TIME...MOT...LOC 2045Z 279DEG 5KT 3068 8475 15-HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:35 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 25 min |
| Jun 17, 6:11 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 49 min |
| Jun 17, 7:00 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 16 min |
| Jun 17, 7:04 PM EDT | Special Weather Statement | TAE | Ben Hill | 56 min |
| Jun 17, 7:18 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 42 min |
| Jun 17, 7:20 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 55 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.